Please can anyone tell me if they have had these symptoms. I am 45 year old woman, normal weight. I started having chest pain 6 weeks ago with pain down both arms from shoulders, the Dr did a cardio test, where they stick those things on your chest and it came back fine. He thought I hurt myself with exercise. Then I started getting a flushed face, which is almost constant like my face feels sunburnt, but isn't. I also have put on a lot of weight these past 6 months, although I am a small eater. My blood pressure was 90/68 my whole life, now it is 130/70. something is just not right, I feel it and no one can tell me what it is. I also get a feeling of not being able to move for seconds when I fall asleep. Please can someone advise here....I would be so grateful.
Do you take any prescription medicines? Have you thought about the changes in your hormones? I would schedule an appointment with my PCP and GYN docs and get a thorough examination.
Do you have any chest pain? BP in women is known to increase around your age, I think. Your BP is fine now, but, like you, I think it jumped too high, too quickly. Check the symptoms of renal artery stenosis, and adrenal gland tumor. See if you can relate any of the symptoms to yours.
I'm certainly not qualified to give medical advice, so take this with a grain of salt -- I would asap see your GP who very probably will order a blood chemistry study. Certainly thyroid issues can cause symptoms like yours. My guess is that because you feel something is not right, something with your health has changed. It may or may not be serious, but blood tests are so sophisticated now, in all probability any problem will show up. Good luck to you.
I was sick few weeks ago with bronchitis and was given a atrovent pump, I used maybe 4 times and stopped. I also take one 50mg Egloynyl (sulpiride) daily. and headahce tablet for migraine type headache, which seems to have stopped, since using pump for sinus. My blood pressure used to be 110 over 75, my whole life, now it is 138 / 86 for me this is high. I am 45
I have just recently started training and so nervous about continuing. Blood work for thyroid came back normal. any one have ideas?
I really believe that the medicine, sulpiride, that you are taking is causing your problems. I have been reading about it and I believe you need to immediately contact the prescribing doctor and explain your symptoms. Things could get much worse if you continue this drug. I am not a doctor by any means but I think you need to remind/advise him of the possible adverse reactions of this drug.
This drug is not available in the USA.
I have had the "serotonin syndrome before", and it causes hypertension.
Below is the information I found from two different sources, good luck Sweetie :)
Sulpiride has fewer extrapyramidal side effects (dystonia, parkinsonism, tardive dyskinesia and akathisia) than many of the older antipsychotic medications. Most of these do not seem to occur in a dose related manner. Other side effects occur infrequently (hypotension, rarely long-QT syndrome, dry mouth, sweating, nausea, activation or sedation, insomnia, allergic rash or pruritus). Isolated cases of the potentially life-threatening NMS (neuroleptic malignant syndrome) have been reported. Sulpiride should not be taken after 4 p.m. in order to avoid insomnia.
The foremost problem with sulpiride is a strong stimulation of prolactin-secretion; whether this may contribute to the development of breast-cancer in women is currently not known.
Contraindications and cautíons
Levodopa : Sulpiride and levodopa have antagonistic effects.
Alcohol : Sedation and hypotension may be potentiated.
Antihypertensive agents : Hypotension may be potentiated (risk of postural collapse).
Other central depressants : Increased sedation with negative impact on the capacity to drive or operate machinery.
Hypersensitivity to sulpiride
Pre-existing breast cancer or other prolactin-dependent tumors
Intoxication with other centrally active drugs
Concomitant use of levodopa
Caution : Pre-existing Parkinson's Disease
Caution : Patients below 18 years of age (insufficient clinical data)
Caution : Pre-existing severe heart disease/bradycardia, or hypokalemia (predisposing to long QT syndrome and severe arrhythmias)
Caution : Patients with pre-existing epilepsy. Anticonvulsant therapy should be maintained.
NMS is caused almost exclusively by antipsychotics, including all types of neuroleptic medicines along with newer antipsychotic drugs. The higher the dosage, the more common the occurrence. Rapid and large increases in dosage can also trigger the development of NMS. Other drugs, environmental or psychological factors, hereditary conditions, and specific demographics may cause greater risk, but to date no conclusive evidence has been found to support this. The disorder typically develops within two weeks of the initial treatment with the drug, but may develop at any time the drug is being taken. NMS may also occur in people taking a class of drugs known as dopaminergics.
Although treatment is not always necessary, it will help to cure the disease and prevent fatal developments from occurring. The first step in treatment is generally to remove the patient from any neuroleptic or antipsychotic drugs being taken and to treat fever aggressively. Many cases require intensive care, or some kind of supportive care at the minimum. Depending on the severity of the case, patients may require other treatments to contend with specific effects of the disorder. These include circulatory and ventilatory support, the drugs dantrolene sodium, bromocriptine, apomorphine and electroconvulsive therapy (ECT) if medication fails.
I went back to Dr today, blood pressure up to 140 over 89, he put me in clinic for few hours and gave injection to relax me, although I was relaxed ( so I thought) He said it is definitely panic attacks. I can't believe it, I thought panic attacks would be different. He says my adrenalin is kicking in, due to chemical imbalance in brain. I recently stopped Eglonyl, which I had been on for years. He has now put me back onto Sulpiride and Wellbutrin. Has anyone been on Wellbutrin. I am nervous about the side effects, especially seizure, although no history. I start tomorrow. I wake up with adrenalin rush, it is so scary. especially being alone. I went to training tonight ( karate) and BP 135/86 now.
My husband was on Welbutrin for one year to help him stop smoking, he had no side effects whatsoever and he drank alcohol along with it.
Count your blessings if your BP due to anxiety/panic attack only goes to 140/89. Mine shut up to 255/160 due to severe anxiety when I worked myself up into high anxiety one time which landed me in the ER, it took them 4 hrs to get it down. My normal BP was around 115/75 on a daily basis.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.